Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 18, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 18, 2015, 10:56 AM EDT for 6 counties in Michigan. It took effect at Aug 19, 2015, 8:00 AM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 10:56 AM EDT (14:56 UTC)
- In effect from
- Aug 19, 2015, 8:00 AM EDT
- Expired
- Aug 21, 2015, 3:32 AM EDT
- In force
- 44 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936 WHUS43 KGRR 181456 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 AM EDT TUE AUG 18 2015 MIZ037-043-050-056-064-071-182300- /O.NEW.KGRR.BH.S.0018.150819T1200Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1056 AM EDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS WEDNESDAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 5 FEET WEDNESDAY AFTERNOON WILL BUILD TO 5 TO 9 FEET INTO THURSDAY MORNING. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
11 follow-up statements
574 WHUS43 KGRR 181947 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EDT TUE AUG 18 2015 MIZ037-043-050-056-064-071-190400- /O.CON.KGRR.BH.S.0018.150819T1200Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 347 PM EDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS WEDNESDAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 5 FEET WEDNESDAY AFTERNOON WILL BUILD TO 5 TO 9 FEET INTO THURSDAY MORNING. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
122 WHUS43 KGRR 190251 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1051 PM EDT TUE AUG 18 2015 MIZ037-043-050-056-064-071-191100- /O.CON.KGRR.BH.S.0018.150819T1200Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1051 PM EDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH THURSDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS WEDNESDAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET WEDNESDAY WILL BUILD TO 5 TO 9 FEET THURSDAY. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS WILL BE OUT OF THE SOUTHWEST TO 30 KNOTS ON WEDNESDAY AND OUT OF THE WEST TO 30 KNOTS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
254 WHUS43 KGRR 190808 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EDT WED AUG 19 2015 MIZ037-043-050-056-064-071-191615- /O.CON.KGRR.BH.S.0018.150819T1200Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 408 AM EDT WED AUG 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THURSDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET TODAY WILL BUILD TO 5 TO 9 FEET THURSDAY. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS WILL BE OUT OF THE SOUTHWEST TO 30 MPH ON WEDNESDAY AND OUT OF THE WEST TO 30 MPH ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR DUKE
853 WHUS43 KGRR 191451 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1051 AM EDT WED AUG 19 2015 MIZ037-043-050-056-064-071-192300- /O.CON.KGRR.BH.S.0018.000000T0000Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1051 AM EDT WED AUG 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 4 TO 7 FEET TODAY WILL BUILD TO 5 TO 9 FEET THURSDAY. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS WILL BE OUT OF THE SOUTHWEST TO 30 MPH THIS AFTERNOON INTO TONIGHT THEN OUT OF THE WEST TO 30 MPH ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
772 WHUS43 KGRR 191947 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EDT WED AUG 19 2015 MIZ037-043-050-056-064-071-200400- /O.CON.KGRR.BH.S.0018.000000T0000Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 347 PM EDT WED AUG 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 4 TO 6 FEET TONIGHT WILL BUILD TO 5 TO 9 FEET THURSDAY. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS WILL BE OUT OF THE SOUTHWEST 20 TO 30 MPH TONIGHT THEN OUT OF THE WEST TO 30 TO 35 MPH ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
853 WHUS43 KGRR 200209 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EDT WED AUG 19 2015 MIZ037-043-050-056-064-071-201015- /O.CON.KGRR.BH.S.0018.000000T0000Z-150821T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1009 PM EDT WED AUG 19 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET TONIGHT WILL BUILD TO 5 TO 9 FEET THURSDAY. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS WILL BE OUT OF THE SOUTHWEST 20 TO 30 MPH TONIGHT THEN OUT OF THE WEST TO 30 TO 35 MPH ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
427 WHUS43 KGRR 200806 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 AM EDT THU AUG 20 2015 MIZ037-043-050-056-064-071-201615- /O.EXT.KGRR.BH.S.0018.000000T0000Z-150821T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 406 AM EDT THU AUG 20 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 5 TO 9 FEET ARE EXPECTED TODAY. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY...GRADUALLY SUBSIDING THIS EVENING AND OVERNIGHT. WAVES WILL SUBSIDE TO 3 TO 6 FEET TOWARDS MIDNIGHT AND TO 2 TO 4 FEET TOWARDS FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR DUKE
117 WHUS43 KGRR 201333 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 933 AM EDT THU AUG 20 2015 MIZ037-043-050-056-064-071-202145- /O.CON.KGRR.BH.S.0018.000000T0000Z-150821T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 933 AM EDT THU AUG 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 5 TO 9 FEET ARE EXPECTED THROUGH THIS AFTERNOON. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WEST TO WEST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY...BECOMING NORTHWEST AND GRADUALLY SUBSIDING THIS EVENING AND OVERNIGHT. WAVES WILL SUBSIDE TO 3 TO 6 FEET TOWARDS MIDNIGHT AND TO 2 TO 4 FEET TOWARDS FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
806 WHUS43 KGRR 201932 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 PM EDT THU AUG 20 2015 MIZ037-043-050-056-064-071-210345- /O.CON.KGRR.BH.S.0018.000000T0000Z-150821T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 332 PM EDT THU AUG 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 4 TO 7 FEET ARE EXPECTED INTO THIS EVENING BEFORE SUBSIDING TO 3 TO 5 FEET AFTER DARK. THESE WAVES WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WEST WINDS OF 20 TO 35 MPH WILL DECREASE TO 20 TO 30 MPH BY LATE THIS EVENING AND 10 TO 20 MPH BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
147 WHUS43 KGRR 210200 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 PM EDT THU AUG 20 2015 MIZ037-043-050-056-064-071-210900- /O.CON.KGRR.BH.S.0018.000000T0000Z-150821T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1000 PM EDT THU AUG 20 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON... * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WEST WINDS OF 20 TO 30 MPH WILL DECREASE TO 10 TO 20 MPH BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
785 WHUS43 KGRR 210732 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 AM EDT FRI AUG 21 2015 MIZ037-043-050-056-064-071-210845- /O.CAN.KGRR.BH.S.0018.000000T0000Z-150821T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 332 AM EDT FRI AUG 21 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WAVES HAVE BEEN SUBSIDING SINCE NIGHTFALL ON THURSDAY AND THE THREAT TO SWIMMERS IS NO LONGER HIGH. $$ DUKE WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 7:53 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 18, 7:53 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EDT TUE AUG 18 2015 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 328 AM EDT TUE AUG 18 2015 THE WARM AND HUMID CONDITIONS WILL CONTINUE INTO WEDNESDAY BEFORE A COLD FRONT SWEEPS THROUGH DURING THE AFTERNOON AND EVENING. PERIODS OF SHOWERS AND STORMS CAN BE EXPECTED TODAY THROUGH WEDNESDAY EVENING. SEVERE WEATHER IS POSSIBLE ON WEDNESDAY ALONG AND AHEAD OF THE COLD FRONT. COOLER AND DRIER AIR WILL SWEEP IN BEHIND THE FRONT FOR THURSDAY AND FRIDAY. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 328 AM EDT TUE AUG 18 2015 THINKING HAS NOT CHANGED CONSIDERABLE IN THE SHORT TERM AS COMPARED TO THE PRIOR FORECAST. PERIODS OF SHOWERS AND STORMS CAN BE EXPECTED THROUGH WEDNESDAY EVENING AS WE WILL BE POSITIONED IN THE WARM SECTOR OF A STRENGTHENING...STRONG FOR MID SUMMER LOW PRESSURE SYSTEM. FEEL WE ARE LOOKING AT A ROUND OF SHOWERS AND STORMS MOVING THROUGH THE FORECAST AREA TODAY AS A SHORTWAVE TRACKS THROUGH THE LOWER GREAT LAKES. THE WAVE IS CURRENTLY TIED TO THE CONVECTION ACROSS NORTHEAST ILLINOIS. THIS AREA OF PRECIP WILL SWEEP NORTHEAST ACROSS THE FORECAST AREA TODAY. IT MAY TEND TO TRY TO WEAKEN A BIT THIS MORNING AS INSTABILITY IS NOT ALL THAT GREAT...LESS THAN 1000 J/KG. SOME OF IT GIVEN ITS ORGANIZATION THOUGH WILL PRESS INTO THE SOUTHWEST CWA EARLY THIS MORNING. IT MAY TEND TO FLARE UP A BIT AS WE APPROACH MIDDAY GIVEN MORNING HEATING AHEAD OF THE WAVE. THE AFTERNOON MAY TEND TO TONE DOWN A BIT THEN AS THE SHORTWAVE INDUCES SUBSIDENCE IN ITS WAKE. TONIGHT...WE WILL LIKELY SEE A BIT OF A LULL IN THE ACTIVITY DURING THE EVENING WITH SHOWERS AND STORMS THEN PRESSING IN OVERNIGHT FROM THE WEST. SOME OF THE STORMS OVERNIGHT COULD BE ON THE STRONG SIDE AS SHEAR WILL BE INCREASING AHEAD OF THE MAIN UPPER LOW. WIND WOULD BE THE MAIN THREAT FROM STORMS TONIGHT. FOCUS REMAINS ON THE THREAT FOR SEVERE WEATHER ON WEDNESDAY AS THE SURFACE COLD FRONT SWEEPS IN. SPC HAS DOWNGRADED THE RISK ON WEDNESDAY FROM SLIGHT TO MARGINAL. CANNOT ARGUE WITH THIS GIVEN THE UNCERTAINTY IN REGARD TO INSTABILITY. MORNING SHOWERS AND STORMS WILL LIKELY BE IN PLACE ALONG WITH EXTENSIVE CLOUD COVER. DESTABILIZATION IN THE WAKE OF THIS ACTIVITY WILL BE THE ITEM TO WATCH AS WE GO FORWARD. STILL A THREAT OF SEVERE GIVEN THE STRENGTH OF THE SYSTEM. HEAVY RAINS ARE A THREAT AS WELL GIVEN PWATS SURGING TO AROUND 2 INCHES. CONDITIONS DRY OUT RAPIDLY FOR WEDNESDAY OVERNIGHT AND THURSDAY. COULD SEE SOME ISOLATED SHOWERS ON THURSDAY WITH THE UPPER LOW OVERHEAD. CURRENTLY HAVE THIS CONFINED TO CENTRAL LOWER. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 328 AM EDT TUE AUG 18 2015 FAIR WEATHER AND WARMING TEMPERATURES SHOULD OCCUR BY FRIDAY. HIGH PRESSURE IS PROGGED TO MOVE TO OUR EAST BY THE END OF THE WORK WEEK WITH THE UPPER FLOW BECOMING MORE ZONAL. THE WARMING TREND SHOULD CONTINUE INTO THE WEEKEND AS DEEP SOUTHWEST FLOW DEVELOPS AS A TROUGH IS CARVED OUT OVER THE ROCKIES. I INCREASED HIGH TEMPS FOR BOTH SATURDAY AND SUNDAY AS A RESULT. ABOVE NORMAL TEMPS IN THE LOW TO MID 80S SHOULD OCCUR BOTH SATURDAY AND SUNDAY. THE NEXT CHANCE OF SHOWERS AND STORMS WILL COME SUNDAY FROM A COLD FRONT THAT WILL EJECT OUT OF THE ROCKIES UPPER TROUGH. VERY GOOD AGREEMENT IN THE MODELS WITH THE TIMING OF THIS FRONT...COMING THROUGH SUNDAY/SUNDAY NIGHT. COOL...EVEN A TOUCH OF FALL...ARRIVES FOR SUNDAY NIGHT/MONDAY BEHIND THIS FRONT. H8 TEMPS DROP FROM ABOUT 16C ON SUNDAY TO AROUND 8C BY MONDAY...THIS SHOULD GIVE US HIGHS OF ONLY 70 TO 75 FOR MONDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 753 AM EDT TUE AUG 18 2015 SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL WORK THROUGH THE TAF SITES THIS MORNING AND EARLY AFTERNOON. CEILINGS AND ESPECIALLY VISIBILITIES MAY DIP INTO THE MVFR CATEGORY DURING THAT TIME FRAME. FROM MID AFTERNOON ON...A FEW SHOWERS AND STORMS MAY REMAIN...BUT IN GENERAL IT IS EXPECTED THAT THE ACTIVITY WILL BE PUSHING OFF TO THE EAST. FOR THE MOST PART...EXPECTING VFR WEATHER THIS AFTERNOON AND EVENING. TONIGHT...A BAND OF SHOWERS AND STORMS WILL TRY TO PRESS IN FROM THE WEST...AFTER 06Z. AT THIS POINT COVERED THIS THREAT WITH VCTS...AS IT IS A LOWER CONFIDENCE EVENT. WINDS THE NEXT 24 HOURS WILL BE SOUTHERLY AT 5-15 KNOTS. && .MARINE... ISSUED AT 328 AM EDT TUE AUG 18 2015 STRONG STORM SYSTEM LIFTING NORTHEAST ACROSS THE GREAT LAKES REGION THE NEXT COUPLE DAYS WILL BRING LARGE WAVES AND FAIRLY STRONG WINDS FOR THIS TIME OF YEAR. WE WILL NEED SMALL CRAFT ADVISORIES AND BEACH HAZARDS STATEMENTS FOR THE WEDNESDAY-THURSDAY TIME FRAME. IT APPEARS WAVES WILL PEAK IN THE 5-10 FOOT RANGE...WHICH ARE VERY LARGE FOR THE SWIM SEASON. HAZARDOUS SWIMMING AND BOATING CONDITIONS CAN BE EXPECTED WEDNESDAY THROUGH THURSDAY AT ALL LAKE MICHIGAN BEACHES BETWEEN ST. JOE AND MANISTEE. WILL LIKELY ISSUE THE HEADLINES LATER ON THIS SHIFT OR ON THE DAY SHIFT. AT THIS POINT ITS STILL OUT IN THE THIRD PERIOD OF THE FORECAST. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED...WITH CONDITIONS FLIRTING WITH GALE FORCE AT TIMES WEDNESDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 325 PM EDT MON AUG 17 2015 WITH SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS LIKELY THROUGH WEDNESDAY... THERE ARE SOME HEAVY RAINFALL CONCERNS. DEEP SOUTHWESTERLY FLOW AHEAD OF AN ORGANIZING MIDWEST LOW WILL TRANSPORT PLENTY OF ATMOSPHERIC MOISTURE TOWARD OUR AREA. THUNDERSTORMS TUESDAY AND WEDNESDAY COULD BE EFFICIENT RAINFALL PRODUCERS AS PRECIPITABLE WATER VALUES REACH 1.5 TO 2.0 INCHES. THERE IS A GOOD CHANCE THE ENTIRE AREA WILL SEE APPRECIABLE RAINFALL AMOUNTS... WITH BASIN-AVERAGE VALUES AROUND AN INCH. IN REALITY... RAINFALL WILL NOT BE DISTRIBUTED EVENLY... SO SOME LOCALITIES MAY SEE EXCESSIVE RAINFALL AMOUNTS IF STORMS PERSIST. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...JK AVIATION...DUKE HYDROLOGY...CAS MARINE...DUKE
Hazardous weather outlook, Aug 18, 6:32 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 632 AM EDT TUE AUG 18 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 632 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY BOTH TODAY AND TONIGHT. THE SEVERE WEATHER THREAT IS LOW TODAY WITH LOCALLY HEAVY RAIN AND LIGHTNING BEING THE MAIN THREATS. TONIGHT...THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ON WEDNESDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE STATE. SEVERE WEATHER IS POSSIBLE WEDNESDAY THROUGH THE EVENING HOURS. DAMAGING WINDS...HEAVY RAIN AND LIGHTNING WILL BE A POSSIBILITY WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY. LMZ844>849-191045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 632 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY OVER LAKE MICHIGAN TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED TODAY...BUT STORMS TONIGHT MAY CONTAIN WIND GUSTS IN EXCESS OF 35 KNOTS. MARINERS CAN ALSO EXPECT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING SOUTH AND SOUTHWEST WINDS FROM WEDNESDAY INTO THURSDAY WILL BUILD LARGE WAVES FOR MID SUMMER. WAVES WILL LIKELY BUILD INTO THE 4 TO 8 FOOT RANGE MUCH OF THE WEDNESDAY THROUGH THURSDAY TIME FRAME. WAVES WILL PEAK THURSDAY MORNING WITH SOME WAVES AROUND 10 FEET POSSIBLE. WINDS AND WAVES OF THIS MAGNITUDE WILL POSE A SIGNIFICANT HAZARD TO BOTH SWIMMERS AND BOATERS. THUNDERSTORMS ARE LIKELY ON WEDNESDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE LAKE. SEVERE WEATHER IS POSSIBLE WEDNESDAY THROUGH THE EVENING HOURS. WIND GUSTS IN EXCESS OF 40 KNOTS...HEAVY RAIN AND LIGHTNING WILL BE A POSSIBILITY WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY. DUKE
In the hours before
Local storm report, Aug 18, 9:43 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 AM EDT TUE AUG 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 4 NNE PAW PAW 42.27N 85.86W
08/18/2015 M1.82 INCH VAN BUREN MI COCORAHS
24 HOUR TOTAL. COCORAHS STATION PAW PAW 3.6
NNE /MI-VB-4/
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:39 PM EDT | Special Weather Statement | GRR | Muskegon | 51 min |
| Aug 17, 8:51 PM EDT | Special Weather Statement | GRR | Newaygo | 84 min |
| Aug 18, 10:38 AM EDT | Small Craft Advisory | GRR | 65 hr | |
| Aug 18, 2:06 PM EDT | Special Weather Statement | GRR | Kent | 54 min |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.